Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Dry spot on the penis after partner had mirena insertion. Not STD. Cause?

My boyfriend and I have been together for 6 months. Two months ago I had mirena inserted. Since I have had the IUD inserted he has developed a dry spot on the shaft of his penis near the head. We stopped having sex for a few weeks and applied neosporin and it got better. We then had sex again and it reappeared. He says that he does feel the IUD during sex. I was recently tested for STD's and it came back clean. Could mirena be causing the dry spot?
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  284
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concern. Mirena insertion does not cause dry spots on the penis unless your boyfriend is allergic to the mirena, in which can you might have to try another kind of contraceptive method other than using the mirena.

Firstly you might need to consult an psychiatrist to find out if you have any difficulties in your libido or have other mental health concerns like depression. Otherwise, you have a very common problem of erectile dysfunction and / or premature ejaculation and it can be easily treated with medications available during this time. The class of medication is called phosphodiesterase 5 inhibitors (PDE5Inh) selective serotonin reuptake inhibitors and it also helps with decreased libido which is a result of depression if you are going through one. I advise you to consult with a qualified psychiatrist who might be able to help in this regard. I hope this helps.

Take care and have a lovely day!
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor